Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 122, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 6, 2018, 9:05 PM EDT for 6 counties in Georgia. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2018, 9:05 PM EDT (01:05 UTC)
- Expired
- Jul 6, 2018, 9:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baker County, GA, Calhoun County, GA, Dougherty County, GA, Early County, GA, Miller County, GA, Mitchell County, GA
The radar
The Ft Rucker radar (KEOX), 94 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 9:05 PM EDT | TSTM WND DMG | 2 E Holt, GA | TREE DOWN ON 300 BLOCK OF VALENCIA DR AND ON LEARY RD NEAR PINE ISLAND IN DOUGHERTY COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1901 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted.
924
WUUS52 KTAE 070105
SVRTAE
GAC007-037-095-099-201-205-070130-
/O.NEW.KTAE.SV.W.0122.180707T0105Z-180707T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
905 PM EDT FRI JUL 6 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Miller County in southwestern Georgia...
Southwestern Dougherty County in southwestern Georgia...
Central Mitchell County in southwestern Georgia...
Baker County in southwestern Georgia...
Southern Calhoun County in southwestern Georgia...
Northeastern Early County in southwestern Georgia...
* Until 930 PM EDT.
* At 905 PM EDT, a severe thunderstorm was located 7 miles north of
Newton, moving west at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Colquitt, Newton, Morgan, Arlington, Leary, Walker, Douglasville,
Damascus, Iveys Mill, Parksville, Holt, Mimsville, Rowena, Milford,
Red Store Crossroads, Crestview, Hoggard Mill, Ducker, Hawkinstown
and Commissary Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3160 8429 3126 8425 3115 8474 3153 8479
TIME...MOT...LOC 0105Z 081DEG 29KT 3141 8438
HAIL...1.00IN
WIND...60MPH
$$
55-SCHOLL1 follow-up statement
906
WWUS52 KTAE 070123
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
923 PM EDT FRI JUL 6 2018
GAC201-205-070133-
/O.CAN.KTAE.SV.W.0122.000000T0000Z-180707T0130Z/
Miller GA-Mitchell GA-
923 PM EDT FRI JUL 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MILLER AND
CENTRAL MITCHELL COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3134 8426 3134 8427 3133 8428 3133 8429
3128 8468 3153 8473 3160 8429
TIME...MOT...LOC 0123Z 081DEG 29KT 3139 8455
$$
GAC007-037-095-099-070130-
/O.CON.KTAE.SV.W.0122.000000T0000Z-180707T0130Z/
Dougherty GA-Baker GA-Calhoun GA-Early GA-
923 PM EDT FRI JUL 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHWESTERN DOUGHERTY...NORTHWESTERN BAKER...SOUTHEASTERN
CALHOUN AND EAST CENTRAL EARLY COUNTIES IN SOUTHWESTERN GEORGIA...
At 923 PM EDT, a severe thunderstorm was located 7 miles south of
Leary, or 10 miles south of Morgan, moving west at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Newton, Morgan, Arlington, Leary, Walker, Douglasville, Iveys Mill,
Milford, Red Store Crossroads, Crestview, Holt, Ducker, Commissary
Hill, Bermuda, Elmodel Wma, Bethany and Patmos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3134 8426 3134 8427 3133 8428 3133 8429
3128 8468 3153 8473 3160 8429
TIME...MOT...LOC 0123Z 081DEG 29KT 3139 8455
HAIL...1.00IN
WIND...60MPH
$$
55-SCHOLLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 7:41 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 6, 7:41 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 741 PM EDT Fri Jul 6 2018 .AVIATION [Through 00Z Sunday]... Thunderstorms near TLH are moving westward and should clear the area in the next hour or so. Patchy MVFR cigs/vsbys will be possible in the early morning near ECP, TLH, and VLD. Thunderstorms are expected again Saturday afternoon at ECP, TLH, and VLD, possibly reaching DHN and ABY toward the end of the TAF period. && .PREV DISCUSSION [328 PM EDT]... .NEAR TERM [Through Tonight]... In the upper levels a ridge is over the Central U.S. An upper level low will be over North Florida tonight. At the surface high pressure is centered over the Great Lakes. In the Southeast a weak pressure gradient is in place. Deep layer flow is easterly this afternoon and evening. Sea breeze will be active today with light southeasterly winds. Thunderstorm coverage should be fairly widespread with POPs of 50 to 70 percent forecast for all of the Florida Counties and neighboring counties in Georgia. The Cu field is currently (2 pm EDT) robust and showers are developing in the Florida Counties. Showers and thunderstorms will dissipate shortly after sunset. Convection will be mainly offshore after midnight. Lows will be in the lower 70s. .SHORT TERM [Saturday Through Sunday Night]... A wetter pattern is still expected across the area heading into the weekend. For Saturday, the combination of a weak upper low, a weak frontal boundary approaching from the northeast, and increasing moisture is still expected to allow for a higher coverage of showers and thunderstorms across the area. Forecast soundings from the 12z NAM and GFS still depict fairly high downdraft CAPE (DCAPE) around 1000 j/kg and Wet Microburst Severity Index (WMSI) values around 80, so a few stronger storms could briefly pulse up on Saturday afternoon. High temperatures are expected to range from the upper 80s to lower 90s. .LONG TERM [Monday Through Friday]... Unsettled conditions are expected to continue into Monday and Tuesday with deep moisture in place and a weak frontal boundary in the area. High pressure is expected to build in again late in the week. The highest PoPs are expected to be during the beginning of the week at around 50-60% with PoPs returning to the 30-40% range by the end of the week. Expect highs in the lower 90s with lows in the mid 70s. .MARINE... Winds will generally remain around 10 knots or less for the next several days with seas of 1 to 2 feet. However, the chance for showers and thunderstorms will increase this weekend with locally higher winds and seas near storms. .FIRE WEATHER... Dispersions will remain below 20 through most of the day Saturday and Sunday, increasing in the late afternoon hours. Otherwise, no hazardous fire weather conditions are forecast for the next several days. .HYDROLOGY... Shower and thunderstorm chances will increase this weekend. A few of these storms could result in localized minor flooding such as ponding of water on roadways, however widespread flooding is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 71 90 71 90 73 / 40 70 30 50 30 Panama City 75 87 74 88 75 / 40 50 40 40 20 Dothan 73 90 72 88 72 / 30 70 40 60 30 Albany 74 91 73 89 74 / 40 70 60 60 40 Valdosta 71 91 71 90 72 / 40 70 50 60 40 Cross City 72 89 72 91 73 / 40 60 30 40 20 Apalachicola 75 86 75 88 75 / 30 50 30 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...McD SHORT TERM...DVD LONG TERM...DVD AVIATION...Nguyen MARINE...DVD FIRE WEATHER...Nguyen HYDROLOGY...DVD
In the hours before
Special weather statement, Jul 6, 4:51 PM EDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
451 PM EDT FRI JUL 6 2018
FLZ019-028-029-062130-
Inland Taylor FL-Madison FL-Lafayette FL-
451 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...NORTHEASTERN TAYLOR
AND SOUTHEASTERN MADISON COUNTIES UNTIL 530 PM EDT...
At 449 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dowling Park, or 9 miles southwest of Suwannee River State Park,
moving west at 25 mph. Additional strong thunderstorms were located
near Alton, Midway and Hatch Bend.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Mayo, Lee, Chancey, Smith, Hopewell, Buckville, Alton, Fletcher
Springs, Mayo Junction, Townsend, Hatch Bend, San Pedro Junction, Day
and Grady.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2983 8289 2983 8290 2982 8295 3006 8344
3045 8347 3044 8322 3042 8322 3041 8318
3039 8317 3035 8321 3031 8321 3025 8325
3011 8323 3010 8318 3010 8312 3000 8297
2996 8295 2995 8292 2989 8292 2988 8288
TIME...MOT...LOC 2049Z 093DEG 23KT 3029 8326
55-SCHOLLSpecial weather statement, Jul 6, 5:20 PM EDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
520 PM EDT FRI JUL 6 2018
FLZ019-GAZ159-062145-
Madison FL-Brooks GA-
520 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND
SOUTHEASTERN BROOKS COUNTIES UNTIL 545 PM EDT...
At 520 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blue Springs, or 8 miles east of Madison, moving west at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Madison, Cherry Lake, Nankin, Hamburg, Hanson and Pinetta.
LAT...LON 3044 8355 3070 8356 3069 8342 3067 8342
3068 8340 3066 8337 3064 8336 3064 8332
3062 8327 3059 8326 3055 8326 3052 8324
3047 8324 3046 8322 3043 8322
TIME...MOT...LOC 2120Z 094DEG 12KT 3050 8328
55-SCHOLLSpecial weather statement, Jul 6, 6:00 PM EDT, 3 hours 5 minutes before
Special Weather Statement National Weather Service Tallahassee FL 600 PM EDT FRI JUL 6 2018 FLZ018-019-GAZ159-160-062230- Inland Jefferson FL-Madison FL-Brooks GA-Lowndes GA- 600 PM EDT FRI JUL 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON... NORTHWESTERN MADISON...SOUTHWESTERN LOWNDES AND SOUTHERN BROOKS COUNTIES UNTIL 630 PM EDT... At 600 PM EDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Quitman, moving west at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Quitman, Valdosta, Dixie, Cherry Lake, Hamburg, Pinetta, Kinderlou, Lovett, Nankin, Empress, Brooks Co A/p, Blue Springs, Hanson and Ashville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3085 8334 3053 8334 3053 8369 3086 8369 TIME...MOT...LOC 2200Z 094DEG 12KT 3067 8345 55-SCHOLL
Special weather statement, Jul 6, 6:28 PM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
628 PM EDT FRI JUL 6 2018
FLZ018-019-GAZ159-062315-
Inland Jefferson FL-Madison FL-Brooks GA-
628 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON...NORTH
CENTRAL MADISON AND SOUTHWESTERN BROOKS COUNTIES UNTIL 715 PM EDT...
At 627 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Quitman, moving west at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dills, Lovett, Grooverville, Ashville and Empress.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3054 8354 3054 8378 3066 8378 3066 8374
3073 8374 3073 8355
TIME...MOT...LOC 2227Z 099DEG 9KT 3065 8361
55-SCHOLLSpecial weather statement, Jul 6, 8:05 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Tallahassee FL
805 PM EDT FRI JUL 6 2018
GAZ144>146-070030-
Colquitt GA-Baker GA-Mitchell GA-
805 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL...
NORTHEASTERN BAKER AND NORTHWESTERN COLQUITT COUNTIES UNTIL 830 PM
EDT...
At 805 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Doerun, or 9 miles northeast of Camilla, moving west at
20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Newton, Camilla, Baconton, Sale City, Flint, Red Store Crossroads,
Cotton, Laney, Lester, Freeman, Mitchell Co A/P, Poplar Arbor Church,
Hartsfield, Greenough and Hinsonton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3137 8400 3134 8400 3133 8394 3113 8397
3120 8444 3144 8436 3144 8425
TIME...MOT...LOC 0005Z 099DEG 16KT 3128 8404
55-SCHOLLSpecial weather statement, Jul 6, 8:58 PM EDT, 7 minutes before
Special Weather Statement National Weather Service Tallahassee FL 858 PM EDT FRI JUL 6 2018 GAZ123>126-142>145-070130- Miller GA-Lee GA-Baker GA-Dougherty GA-Terrell GA-Mitchell GA- Calhoun GA-Early GA- 858 PM EDT FRI JUL 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MILLER...WESTERN DOUGHERTY...CENTRAL MITCHELL...SOUTHERN LEE...BAKER...CALHOUN...EAST CENTRAL EARLY AND SOUTH CENTRAL TERRELL COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 930 PM EDT... At 857 PM EDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Newton, moving west at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Newton, Morgan, Camilla, Albany, Edison, Arlington, Leary, Walker, Douglasville, Iveys Mill, Lockett Crossing, Holt, Mimsville, Bellview, Milford, Red Store Crossroads, Crestview, Hoggard Mill, Ducker and Cordrays Mill. LAT...LON 3166 8422 3122 8417 3113 8466 3160 8474 TIME...MOT...LOC 0057Z 082DEG 32KT 3143 8437 55-SCHOLL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:05 PM EDT | Special Weather Statement | TAE | Mitchell | 25 min |
| Jul 6, 8:58 PM EDT | Special Weather Statement | TAE | Baker, Calhoun, Dougherty, Mitchell | 32 min |
| Jul 6, 9:09 PM EDT | Special Weather Statement | TAE | Irwin | 51 min |
| Jul 6, 9:29 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early, Randolph, Terrell | 31 min |
| Jul 6, 9:32 PM EDT | Areal Flood Warning | TAE | Ben Hill, Irwin, Turner | 3 hr |
| Jul 6, 10:02 PM EDT | Special Weather Statement | TAE | Calhoun, Clay | 28 min |
| Jul 6, 10:30 PM EDT | Special Weather Statement | TAE | Clay, Randolph | 30 min |
| Jul 7, 5:59 PM EDT | Special Weather Statement | TAE | Decatur, Seminole | 46 min |
| Jul 7, 6:01 PM EDT | Special Weather Statement | TAE | Quitman | 44 min |
| Jul 7, 7:09 PM EDT | Special Weather Statement | TAE | Baker | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.